TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
217 Posts
Discussion Starter #1
Just a question out of curiosity really - does anyone know whether it'd be azathioprine or rituximab (or both) that would lower my cd4 count? Mine's low, and its likely to be drug related. I'm on a very (almost pointless!) low dose of aza because I get severe bone marrow suppression - is that shown by a low cd4 count, as well as low lymphocytes etc (are they effectively the same thing?)

Cheers!
 

·
Registered
Joined
·
15,684 Posts
Hi Fairy,

Good question for your doctor I should think :)

CD4 cells are a type of lymphocyte, so I assume there are other types too. So a CD4 test is investigating a step further than just doing lymphocytes.

I remember reading somewhere where CD4 cells bind to antigens that are present on B cells. I imagine if you have low or no B cells due to Rituxan then there would be low CD4 as a natural occurrence. Of course I'm no Immunologist :lol: so I could be speaking a whole heap of cow manure ;)

love
Lily
 

·
Registered
Joined
·
217 Posts
Discussion Starter #3
Thanks Lily - I meant to ask the doctor, but typically I forgot :hehe: It was driven out of my head when she compared the state of my immune system to that of an aids patient...
 

·
Registered
Joined
·
931 Posts
Hey Fairy,

My CD4 count was undectable for months after my rituxan infusions and at the lab they always highlight the result and note next to it "refer to hiv clinic" :rolleyes: regardless of both the rheumy and my explaining to them time and time again that it is rituxan, not hiv, that is responsible for the lowering of my cd4 count!

I think this is a pretty normal post-rituxan effect; of course always best to ask your doc next time you see her!

Hope you're doing well! :)

Zoi
 
1 - 5 of 5 Posts
Top